Alert archive / Massachusetts / Coastal Flood Statements in 2013
Coastal Flood Statement 7, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this coastal flood statement at Jul 22, 2013, 4:16 AM EDT for 4 counties in Massachusetts. It took effect at Jul 22, 2013, 10:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 22, 2013, 4:16 AM EDT (08:16 UTC)
- In effect from
- Jul 22, 2013, 10:00 PM EDT
- Expired
- Jul 22, 2013, 3:52 PM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Essex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 40 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 8.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
579
WHUS41 KBOX 220816
CFWBOX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
416 AM EDT MON JUL 22 2013
...MINOR SPLASHOVER POSSIBLE TONIGHT DURING THE MIDNIGHT HIGH
TIDE CYCLE...
.ABNORMALLY HIGH ASTRONOMICAL TIDES COMBINED WITH EASTERLY FLOW
WILL RESULT IN MINOR SPLASHOVER AROUND HIGH TIDE FOR THE MOST
VULNERABLE LOCATIONS ACROSS EAST COASTAL MASSACHUSETTS.
MAZ007-015-016-019-221630-
/O.NEW.KBOX.CF.S.0007.130723T0200Z-130723T0500Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-
416 AM EDT MON JUL 22 2013
...MINOR SPLASHOVER POSSIBLE TONIGHT DURING THE MIDNIGHT HIGH
TIDE CYCLE...
* LOCATION...EAST COASTAL MASSACHUSETTS.
* COASTAL FLOODING...MINOR SPLASHOVER POSSIBLE.
* TIMING...AROUND MIDNIGHT TONIGHT.
* IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS.
&&
ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
NEWBURYPORT
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
8.5 22/12 PM 8.5 0.0 1 NONE
10.6 23/12 AM 10.1 0.5 1 NONE
8.9 23/01 PM 8.8 0.1 2 NONE
10.2 24/01 AM 10.1 0.1 1-2 NONE
8.9 24/01 PM 8.9 0.0 1-2 NONE
GLOUCESTER HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
9.6 22/11 AM 9.5 0.1 1 NONE
11.6 23/12 AM 11.1 0.5 2 NONE
10.1 23/12 PM 9.9 0.2 2 NONE
11.3 24/01 AM 11.1 0.2 2 NONE
10.1 24/01 PM 10.1 0.0 2 NONE
REVERE
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
10.0 22/11 AM 10.0 0.0 1 NONE
12.2 23/12 AM 11.7 0.5 1 MINOR
10.5 23/12 PM 10.4 0.1 1-2 NONE
11.7 24/01 AM 11.6 0.1 1-2 NONE
10.7 24/01 PM 10.7 0.0 1 NONE
BOSTON HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
10.2 22/11 AM 10.2 0.0 1 NONE
12.3 23/12 AM 11.8 0.5 1 MINOR
10.6 23/12 PM 10.5 0.1 1 NONE
11.8 24/01 AM 11.7 0.1 1 NONE
10.8 24/01 PM 10.8 0.0 1 NONE
SCITUATE
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
9.7 22/11 AM 9.6 0.1 1 NONE
11.8 23/12 AM 11.3 0.5 1 MINOR
10.2 23/12 PM 10.0 0.2 2 NONE
11.5 24/01 AM 11.3 0.2 2 MINOR
10.3 24/01 PM 10.3 0.0 2 NONE
$$
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON2 follow-up statements
762
WHUS41 KBOX 221459
CFWBOX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1059 AM EDT MON JUL 22 2013
...MINOR SPLASHOVER POSSIBLE TONIGHT DURING THE MIDNIGHT HIGH
TIDE CYCLE...
.ABNORMALLY HIGH ASTRONOMICAL TIDES COMBINED WITH EASTERLY FLOW
WILL RESULT IN MINOR SPLASHOVER AROUND HIGH TIDE FOR THE MOST
VULNERABLE LOCATIONS ACROSS EAST COASTAL MASSACHUSETTS.
MAZ007-015-016-019-222300-
/O.CON.KBOX.CF.S.0007.130723T0200Z-130723T0500Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-
1059 AM EDT MON JUL 22 2013
* LOCATION...EAST COASTAL MASSACHUSETTS.
* COASTAL FLOODING...MINOR SPLASHOVER POSSIBLE.
* TIMING...AROUND MIDNIGHT TONIGHT.
* IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS.
&&
ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
NEWBURYPORT
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
8.5 22/12 PM 8.5 0.0 1 NONE
10.6 23/12 AM 10.1 0.5 1 NONE
8.9 23/01 PM 8.8 0.1 2 NONE
10.2 24/01 AM 10.1 0.1 1-2 NONE
8.9 24/01 PM 8.9 0.0 1-2 NONE
GLOUCESTER HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
9.6 22/11 AM 9.5 0.1 1 NONE
11.6 23/12 AM 11.1 0.5 2 NONE
10.1 23/12 PM 9.9 0.2 2 NONE
11.3 24/01 AM 11.1 0.2 2 NONE
10.1 24/01 PM 10.1 0.0 2 NONE
REVERE
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
10.0 22/11 AM 10.0 0.0 1 NONE
12.2 23/12 AM 11.7 0.5 1 MINOR
10.5 23/12 PM 10.4 0.1 1-2 NONE
11.7 24/01 AM 11.6 0.1 1-2 NONE
10.7 24/01 PM 10.7 0.0 1 NONE
BOSTON HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
10.2 22/11 AM 10.2 0.0 1 NONE
12.3 23/12 AM 11.8 0.5 1 MINOR
10.6 23/12 PM 10.5 0.1 1 NONE
11.8 24/01 AM 11.7 0.1 1 NONE
10.8 24/01 PM 10.8 0.0 1 NONE
SCITUATE
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
9.7 22/11 AM 9.6 0.1 1 NONE
11.8 23/12 AM 11.3 0.5 1 MINOR
10.2 23/12 PM 10.0 0.2 2 NONE
11.5 24/01 AM 11.3 0.2 2 MINOR
10.3 24/01 PM 10.3 0.0 2 NONE
$$
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON043
WHUS41 KBOX 221952
CFWBOX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
352 PM EDT MON JUL 22 2013
...POCKETS OF VERY MINOR COASTAL FLOODING ARE LIKELY ALONG THE
MOST VULNERABLE LOCATIONS OF EAST COASTAL MASSACHUSETTS DURING THE
MIDNIGHT HIGH TIDE CYCLE...
MAZ007-015-016-019-230400-
/O.CAN.KBOX.CF.S.0007.130723T0200Z-130723T0500Z/
/O.NEW.KBOX.CF.Y.0006.130723T0200Z-130723T0600Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-
352 PM EDT MON JUL 22 2013
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
2 AM EDT TUESDAY...
...POCKETS OF VERY MINOR COASTAL FLOODING LIKELY AT THE MIDNIGHT
HIGH TIDE CYCLE...
* LOCATION...EAST COASTAL MASSACHUSETTS.
* COASTAL FLOODING...POCKETS OF VERY MINOR COASTAL FLOODING ARE
LIKELY ALONG THE MOST VULNERABLE LOCATIONS OF EAST COASTAL
MASSACHUSETTS.
* TIMING...AROUND MIDNIGHT.
* IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A COASTAL FLOOD ADVISORY IS ISSUED FOR MINOR COASTAL FLOODING OF
THE MOST VULNERABLE SHORE ROADS AND/OR BASEMENTS DUE TO THE
HEIGHT OF STORM TIDE OR WAVE SPLASHOVER. THE MAJORITY OF ROADS
REMAIN POSSIBLE WITH ONLY ISOLATED CLOSURES. THERE IS NO
SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL.
&&
&&
ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
NEWBURYPORT
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
10.6 23/12 AM 10.1 0.5 1-2 NONE
8.9 23/01 PM 8.8 0.1 2 NONE
10.2 24/01 AM 10.1 0.1 1 NONE
8.9 24/01 PM 8.9 0.0 1 NONE
9.9 25/02 AM 9.9 0.0 2 NONE
GLOUCESTER HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.6 23/12 AM 11.1 0.5 2 NONE
10.1 23/12 PM 9.9 0.2 2 NONE
11.3 24/01 AM 11.1 0.2 2 NONE
10.1 24/01 PM 10.1 0.0 2 NONE
10.9 25/01 AM 10.9 0.0 2 NONE
REVERE
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
12.5 23/12 AM 12.0 0.5 1-2 MINOR
10.8 23/12 PM 10.7 0.1 1 NONE
12.0 24/01 AM 11.9 0.1 1 MINOR
11.0 24/01 PM 11.0 0.0 1 NONE
11.7 25/01 AM 11.7 0.0 1-2 NONE
BOSTON HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
12.6 23/12 AM 12.1 0.5 1 MINOR
10.9 23/12 PM 10.8 0.1 1 NONE
12.1 24/01 AM 12.0 0.1 1 NONE
11.1 24/01 PM 11.1 0.0 1 NONE
11.8 25/01 AM 11.8 0.0 1 NONE
SCITUATE
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.8 23/12 AM 11.3 0.5 1-2 MINOR
10.2 23/12 PM 10.0 0.2 1 NONE
11.5 24/01 AM 11.3 0.2 1 MINOR
10.3 24/01 PM 10.3 0.0 1 NONE
11.0 25/01 AM 11.0 0.0 2 NONE
$$
FRANK
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTONWhat forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Jul 22, 4:06 AM EDT, 10 minutes earlier.
Area forecast discussion, Jul 22, 4:06 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 406 AM EDT MON JUL 22 2013 .SYNOPSIS... A STALLED FRONT SOUTH OF NEW ENGLAND WILL PUSH NORTH ACROSS THE REGION LATE TONIGHT INTO TUESDAY BRINGING NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL POSSIBLE. A COLD FRONT WILL SWEEP ACROSS NEW ENG WEDNESDAY FOLLOWED BY COOLER AND LESS HUMID WEATHER THURSDAY AND FRIDAY. WARMER AIR RETURNS FOR NEXT WEEKEND BEFORE A COLD FRONT NEXT SUN MAY BRING ADDITIONAL SCATTERED SHOWERS/THUNDERSTORMS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HIGH PRES ACROSS N NEW ENG WILL SLIDE EAST INTO THE GULF OF MAINE WITH STALLED SFC BOUNDARY REMAINING S OF NEW ENG. THERE IS ENOUGH MOISTURE IN THE COLUMN FOR MORE CLOUDS THAN SUNSHINE AND MODELS ARE GENERATING MARGINAL INSTABILITY TO SUPPORT SCT SHOWERS/TSTMS AS WEAK SHORTWAVE ENERGY APPROACHES FROM THE GT LAKES. BEST CHANCE FOR CONVECTION WILL BE ACROSS CENTRAL AND WESTERN AREAS FURTHER REMOVED FROM MORE STABLE MARITIME AIR. CAPES ARE FORECAST TO BE AOB 1000 J/KG WITH POOR MID LEVEL LAPSE RATES SO SEVERE WX IS NOT ANTICIPATED. EASTERLY FLOW DEVELOPS WHICH WILL RESULT IN COOLER TEMPS WITH MAXES MOSTLY UPPER 70S TO LOWER 80S...BUT IT WILL BE HUMID WITH DEWPOINTS FORECAST TO INCREASE TO NEAR 70. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... MID LEVEL TROF ACROSS THE GT LAKES FORECAST TO MOVE EAST TOWARD NEW ENGLAND LATE TONIGHT INTO TUE WITH MULTIPLE SHORTWAVES MOVING THROUGH THE FLOW. THE SFC BOUNDARY TO THE S WILL BEGIN TO MOVE BACK AS A WARM FRONT LATER TONIGHT BUT IT IS UNCERTAIN HOW FAR N THIS BOUNDARY WILL GET ON TUE. WE DISCOUNTED THE GFS WHICH APPEARS TOO AGGRESSIVE WITH PUSHING THE FRONT INTO N NEW ENG. WE USED A BLEND OF NAM/ECMWF WHICH BRINGS IT INTO SNE ALTHOUGH THE EXACT LOCATION IS UNCERTAIN. WE EXPECT INCREASING COVERAGE OF SHOWERS/TSTMS LATE TONIGHT INTO TUE AS THE SHORTWAVES MOVE INTO NEW ENG WITH RIGHT ENTRANCE REGION OF UPPER JET PROVIDING EXTRA DYNAMICAL SUPPORT. PWATS INCREASE TO GREATER THAN 2" SO PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL. LOCATION OF THE SFC BOUNDARY WILL DETERMINE WHERE AXIS OF HEAVIEST RAINFALL SETS UP WHICH AT THIS TIME APPEARS TO BE NORTH AND WEST OF THE I95 CORRIDOR...BUT THIS COULD CHANGE. SEVERE THREAT IS LOW DUE TO ABUNDANT CLOUD COVER AND WEAK SHEAR. MAXES TUE WILL BE IN THE UPPER 70S TO LOWER 80S AND CONTINUED QUITE HUMID AS DEWPOINTS INCREASE INTO THE LOWER 70S. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... HEADLINES... * WET WEATHER DIMINISHING INTO WEDNESDAY * DRY AND SEASONABLE CONDITIONS PREVAIL FOR THE LATE WEEK * SEVERE WEATHER POSSIBLE FOR SATURDAY AND AGAIN SUNDAY? * DRY AND BELOW-SEASONABLE CONDITIONS HINTED FOR NEXT WEEK */OVERVIEW AND MODEL CONSENSUS... SUITE OF FORECAST GUIDANCE FINALLY COMING INTO BETTER AGREEMENT WHILE NO LONGER SUGGESTING ANOMALOUS DEEP NORTHERN STREAM TROUGHING ACROSS THE EASTERN CONUS. FEEL AN EQUAL BLEND OF DETERMINISTIC FORECAST GUIDANCE IS WELCOMED...BUT AM CAUTIOUS AS THIS IS ONLY THE FIRST INSTANCE OVER THE PAST WEEK IN WHERE THE GUIDANCE HAS BECOME WELL-ALIGNED. JUST YESTERDAY OUTCOMES WERE CONSIDERABLY DIFFERENT ACROSS THE NORTHEASTERN CONUS. AM WANTING TO SEE MODEL CONSISTENCY FOR THE NEXT COUPLE OF RUNS PRIOR TO JUMPING ON ANY ONE THOUGHT PROCESS...SO AGREE WITH WPC/HPC IN UTILIZING ENSEMBLE MEANS AS ELSEWHERE ACROSS THE CONUS...ESPECIALLY WITHIN THE SHORT-TERM... PACIFIC DISTURBANCES MOVING THROUGH THE BROADER LONGWAVE FLOW ARE STILL BEING HANDLED DIFFERENTLY BETWEEN FORECAST SOLUTIONS LENDING TO CONFLICTING SURFACE OUTCOMES. NOTHING IS CONCRETE. UPDATE: 22.0Z ECMWF HAS TRENDED A MORE ANOMALOUS NORTHERN STREAM TROUGHING SOLUTION. FEEL THIS IS A CONSEQUENCE OF POOR HANDLING OF PACIFIC DISTURBANCES AROUND THE DEEPER LOW OVER ONTARIO. WILL FOREGO THE SOLUTION WITH THIS FORECAST AND MAINTAIN WITH THE 22.0Z GFS AND 21.12Z ECMWF CONSISTENCY. */DAY-TO-DAY DETAILS... */TUESDAY NIGHT INTO WEDNESDAY... WEAK SURFACE LOW COUPLED TO THE RIGHT-REAR QUADRANT OF THE UPPER- LEVEL JET AND DEEP-LAYER ASCENT LIFT NORTHEASTWARD /22.0Z NAM IS SLOWEST WITH THIS OUTCOME/. WHILE A SURFACE TROUGH ATTENDANT TO THE LOW LINGERS ACROSS SOUTHERN NEW ENGLAND...THIS WILL BE WASHED OUT AS THE MAIN IMPULSE THROUGH THE BROAD TROUGH PATTERN PUSHES COOLER AND DRIER AIR BEHIND A WELL-DEFINED SURFACE COLD FRONT THROUGH THE NORTHEASTERN CONUS. THIS WILL PUSH THE DEEPER PWAT AXIS OFFSHORE LIMITING THE HEAVY RAIN THREAT. WILL DIMINISH CHANCE POPS NORTHWEST TO SOUTHEAST GRADUALLY THROUGH THE PERIOD. NO MENTION OF HEAVY RAIN WILL BE MADE TO THE FORECAST. LITTLE CONFIDENCE FOR THUNDERSTORMS WITH DRIER AIR BUILDING INTO THE REGION AND LIKELY BROADER SUBSIDENCE BEHIND THE AFOREMENTIONED MAIN IMPULSE THROUGH THE DAY WEDNESDAY. SOUTHWEST WINDS BACKING OUT OF THE NORTH-NORTHWEST AND DIMINISHING WITH FRONTAL PASSAGE. */WEDNESDAY NIGHT THROUGH FRIDAY NIGHT... AN AMAZING ABOUT FACE IN THE FORECAST GUIDANCE WHICH JUST LAST NIGHT WAS SUGGESTING CONTINUED RAIN CHANCES. WITH THIS FORECAST A SIMPLE RULE APPLIES: BETWEEN TWO REGIONS OF RISING AIR THERE NEEDS TO BE A BALANCE BETWEEN OF SINKING MOTIONS. WITH ENERGY ELONGATED ALONG AN OFFSHORE STALLED FRONTAL BOUNDARY AGAINST THE BROADER ATLANTIC RIDGE AND A STRONG IMPULSE ACROSS QUEBEC...THE NORTHEASTERN CONUS FINDS ITSELF IN A FAVORABLE REGION OF SINKING DRIER AIR. WITH BOTH THE 22.0Z GFS AND 21.12Z ECMWF NO LONGER EXHIBITING ANOMALOUS DEEP NORTHERN STREAM TROUGHING...RATHER WELL UNIFIED IN THE EVOLUTION OF AN OCCLUDED LOW PRESSURE CENTER OVER THE SOUTHERN HUDSON BAY REGION...WILL BLEND THE SOLUTIONS AND KEEP THE FORECAST PERIOD DRY. THE PREVAILING PERIOD OF BROAD HIGH PRESSURE WILL ALLOW FOR LIGHT WINDS ACROSS THE REGION. WILL LIKELY SEE SUCCESSIVE DAYS OF SEA-BREEZES ALONG THE SHORES THURSDAY AND FRIDAY. BROADER TROUGHING ACROSS THE REGION WILL KEEP TEMPERATURES SEASONABLE. SOME UNCERTAINTY ON FRIDAY...FALLING HEIGHTS WITH A WEAK TROUGH ACROSS THE REGION SUGGESTED. IF MID- TO UPPER-LIFT IS MATERIALIZES AND COLLOCATES WITH LOW-LEVEL CONVERGENCE ALONG SEA-BREEZES...IT IS PLAUSIBLE TO SEE SOME SHOWERS. BOTH THE GFS AND ECMWF SUGGEST POOR MID-LEVEL LAPSE RATES IN THE REGION OF THE LEFT-REAR QUAD OF THE UPPER-LEVEL JET...SO THIS LESSENS CONFIDENCE OF SHOWER AND T-STORM ACTIVITY. */SATURDAY INTO SUNDAY... MAIN IMPULSE AND DEEP-LOW PUSH OUT OF THE SOUTHERN HUDSON BAY REGION. ATTENDANT COLD FRONT SWEEPS THROUGH THE NORTHEASTERN CONUS DURING THE TIMEFRAME...THOUGH THE TIMING IS SOMEWHAT UNCERTAIN. NEVERTHELESS...CLIMATOLOGICALLY THE SYNOPTIC SETUP SUPPORTS THE POTENTIAL FOR SEVERE WEATHER ACROSS THE NORTHEASTERN CONUS. IT IS ENTIRELY PLAUSIBLE TO SEE SUCCESSIVE DAILY EPISODES...THE FIRST ACROSS THE NY/PA INTO WESTERN NEW ENGLAND...THE SECOND OVER NEW ENGLAND ITSELF. A DAY 6/7 FORECAST...THERE IS STILL A FAIR AMOUNT OF UNCERTAINTY. HAVE MORE CONFIDENCE WITH THE 21.12Z ECMWF OUTCOMES. WILL GO WITH CHANCE POPS FOR SHOWERS AND THUNDERSTORMS. WON/T SPECULATE AT THIS TIME ABOUT SPECIFIC SEVERE WEATHER OUTCOMES...NOR HEAVY RAIN IMPACTS...AWAITING LATER MODEL SOLUTIONS TO EVALUATE CONSISTENCY. */INTO NEXT WEEK... CONSISTENCY BETWEEN THE 21.18Z AND 22.0Z GFS COUPLED WITH THE 21.12Z ECMWF SUGGEST HIGH PRESSURE BUILDING SOUTHEASTWARD INTO SOUTHERN NEW ENGLAND AS THE DEEP LOW OVER CANADA LIFTS NORTHEAST THROUGH QUEBEC. COOL MID-LEVEL AIR WITH SURFACE NORTHWEST FLOW SUGGESTS CONDITIONS BELOW SEASONABLE LEVELS WHILE REMAINING DRY. && .AVIATION /07Z MONDAY THROUGH FRIDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. THROUGH TODAY...PATCHY MVFR/IFR CONDITIONS EXPECTED TO IMPROVE TO VFR BY MID MORNING...OTHERWISE MAINLY VFR. HOWEVER...MVFR CIGS MAY DEVELOP IN THE AFTERNOON. CONFIDENCE IS LOW. SCT SHOWERS/TSTMS EXPECTED. TONIGHT INTO TUE...MODERATE CONFIDENCE. IFR CONDITIONS DEVELOPING TONIGHT IN STRATUS AND FOG WHICH WILL PERSIST INTO TUE MORNING WITH SOME IMPROVEMENT IN THE AFTERNOON. SCT TO NUMEROUS SHOWERS/TSTMS EXPECTED LATE TONIGHT AND TUE ALTHOUGH FAVORED AREAS NOT CERTAIN. LOCALLY HEAVY RAINFALL POSSIBLE. KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. LOWER CIGS COULD DEVELOP SOONER THAN FORECAST. KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. LOWER CIGS COULD DEVELOP SOONER THAN FORECAST. OUTLOOK...TUESDAY NIGHT INTO FRIDAY NIGHT... TUESDAY NIGHT INTO WEDNESDAY...HIGH CONFIDENCE. SHRA AND POSSIBLE TSRA LINGERING. WILL SEE ANY MVFR/IFR CONDITIONS GRADUALLY LIFTING. COLD FRONT SWEEPING THROUGH THE TERMINALS. WILL SEE SOUTHWEST WINDS /POTENTIALLY GUSTY/ BACKING OUT OF THE NORTH- NORTHWEST AND WEAKENING. ANY COASTAL FOG SHOULD BE SCOURED OUT. WEDNESDAY NIGHT INTO FRIDAY NIGHT...MODERATE CONFIDENCE. VFR WITH HIGH PRESSURE IN CONTROL. SEA-BREEZES ALONG THE SHORES. PERHAPS A SLIGHT CHANCE FOR SHRA/TSRA ON FRIDAY...LOW CONFIDENCE. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. HIGH CONFIDENCE THROUGH TUESDAY. LIGHT PRES GRADIENT WILL KEEP WINDS BELOW SMALL CRAFT CRITERIA THROUGH THE PERIOD. SEAS WILL BE BELOW SCA AS WELL BUT COULD BUILD TO 5 FT OVER THE SOUTHERN WATERS BY LATE TUE. OUTLOOK...TUESDAY NIGHT INTO FRIDAY NIGHT... TUESDAY NIGHT INTO WEDNESDAY...HIGH CONFIDENCE. COLD FRONT TO SWEEP ACROSS THE WATERS WEDNESDAY ALONG AND AHEAD OF WHICH SOUTHWEST WINDS WILL GUST UP TO AROUND 20 KTS. SHRA/TSRA ALSO LINGERING WITH POSSIBLE COASTAL FOG IMPACTS. WILL SEE CONDITIONS IMPROVE LATE AS WINDS BACK OUT OF THE NORTH-NORTHWEST AND WEAKEN. DRIER AIR BUILDING INTO THE REGION SHOULD ALLOW ANY FOG CONDITIONS TO LIFT. SEAS TO BEGIN TO SUBSIDE WITH LESSER FLOW. WEDNESDAY NIGHT INTO FRIDAY NIGHT...MODERATE CONFIDENCE. HIGH PRESSURE BUILDING INTO THE WATERS. WINDS BECOMING LIGHT. WAVE HEIGHTS SHOULD DIMINISH EARLY IN THE PERIOD AND REMAIN BELOW 5 FEET THROUGHOUT THE FORECAST. SEA-BREEZES WILL DEVELOP DURING THE DAY ALONG THE IMMEDIATE SHORES. && .TIDES/COASTAL FLOODING... ASTRONOMICAL TIDES WILL BE ABNORMALLY HIGH DURING THE HIGH TIDE CYLCE NEAR MIDNIGHT TONIGHT. BOS TIDE IS 12.1 FT WHICH IS ABOUT AS HIGH AS IT EVER GETS. WITH LIGHT EASTERLY FLOW EXPECT ABOUT A 0.5 FT TIDAL DEPARTURE WHICH SHOULD BE ENOUGH TO PRODUCE SOME SPLASHOVER ALONG THE MOST VULNERABLE LOCATIONS ACROSS E COASTAL MA. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC/SIPPRELL NEAR TERM...KJC SHORT TERM...KJC LONG TERM...SIPPRELL AVIATION...KJC/SIPPRELL MARINE...KJC/SIPPRELL TIDES/COASTAL FLOODING...KJC
Hazardous weather outlook, Jul 21, 4:36 PM EDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 436 PM EDT SUN JUL 21 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-222045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 436 PM EDT SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A ROUND OR TWO OF SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE MONDAY NIGHT INTO TUESDAY. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. IF THUNDERSTORMS CAN TRAIN OVER THE SAME AREAS THERE WOULD BE A VERY LOCALIZED FLOOD THREAT...BUT NO WIDESPREAD PROBLEMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-222045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 436 PM EDT SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:52 PM EDT | Coastal Flood Advisory | BOX | Essex, Norfolk, Plymouth, Suffolk | 10 hr |
Nearby
Coastal Flood Statements in Massachusetts, 2013Every coastal flood statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.